Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 293, NWS Goodland, KS

August 15, 2013Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 15, 2013, 5:38 PM CDT for Thomas County, Kansas. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2013, 5:38 PM CDT (22:38 UTC)
Expired
Aug 15, 2013, 6:45 PM CDT
In force
67 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Thomas County, KS

The radar

The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 5:45 PM CDTHAIL 14 Wnw Colby, KSHALF INCH TO ONE INCH HAIL FOUND COVERING THE GROUND. RELAYED VIA SPOTTERNETWORK.
Aug 15, 5:54 PM CDTHAIL 0.885 N Levant, KSHAIL COVERING THE GROUND
Aug 15, 6:03 PM CDTHAIL 14 Wsw Levant, KSFELL BETWEEN 603 AND 607 PM CDT. RELAYED VIA SPOTTERNETWORK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 3:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3092 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WUUS53 KGLD 152238
SVRGLD
KSC193-152345-
/O.NEW.KGLD.SV.W.0293.130815T2238Z-130815T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM CDT THU AUG 15 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 645 PM CDT

* AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF LEVANT...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LEVANT...COLBY AND MINGO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 42 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

&&

LAT...LON 3914 10114 3953 10139 3956 10139 3957 10119
      3914 10081
TIME...MOT...LOC 2238Z 323DEG 24KT 3949 10127

HAIL...1.00IN
WIND...60MPH

$$

THEDE
3 follow-up statements
904 
WWUS53 KGLD 152252
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT THU AUG 15 2013

KSC193-152345-
/O.CON.KGLD.SV.W.0293.000000T0000Z-130815T2345Z/
THOMAS KS-
552 PM CDT THU AUG 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN THOMAS
COUNTY UNTIL 645 PM CDT...

AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEVANT...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. AT 545 PM CDT AN OFF DUTY NATIONAL WEATHER 
SERVICE EMPLOYEE REPORTED ONE INCH DIAMETER HAIL FOUR MILES NORTH 
NORTHWEST OF COLBY. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LEVANT...COLBY AND MINGO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 42 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

&&

LAT...LON 3914 10114 3953 10139 3956 10139 3957 10119
      3914 10081
TIME...MOT...LOC 2250Z 323DEG 24KT 3943 10121

HAIL...1.00IN
WIND...60MPH

$$

THEDE
003 
WWUS53 KGLD 152306
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
506 PM MDT THU AUG 15 2013

KSC193-152345-
/O.CON.KGLD.SV.W.0293.000000T0000Z-130815T2345Z/
THOMAS KS-
606 PM CDT THU AUG 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL THOMAS
COUNTY UNTIL 645 PM CDT...

AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEVANT...AND
MOVING SOUTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MINGO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 42 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

&&

LAT...LON 3914 10114 3940 10130 3944 10108 3914 10081
TIME...MOT...LOC 2306Z 343DEG 23KT 3931 10124

HAIL...1.00IN
WIND...60MPH

$$

THEDE
694 
WWUS53 KGLD 152336
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
536 PM MDT THU AUG 15 2013

KSC193-152346-
/O.EXP.KGLD.SV.W.0293.000000T0000Z-130815T2345Z/
THOMAS KS-
636 PM CDT THU AUG 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL THOMAS COUNTY WILL
EXPIRE AT 545 PM MDT/645 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3914 10114 3940 10130 3944 10108 3914 10081
TIME...MOT...LOC 2336Z 343DEG 23KT 3913 10117

$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:24 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 15, 2:24 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
124 PM MDT THU AUG 15 2013

.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 1134 AM MDT THU AUG 15 2013

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ONCE
AGAIN TODAY WITH SYNOPTIC SCALE LIFT PROVIDED BY APPROACHING
SHORTWAVE TROUGH EVIDENT IN WATER VAPOR NEAR THE BLACK
HILLS...AMPLE MOISTURE IN THE LOW LEVELS AND MODERATE INSTABILITY
FORECAST BY THE MODELS. ONE DIFFERENCE TODAY COMPARED TO RECENT
WEEKS IS DEEP LAYER SHEAR...WHICH IS FORECAST TO INCREASE TO
40-50KTS THIS AFTERNOON. THIS WILL HAVE TWO CONSEQUENCES...STORMS
WILL BE BETTER ORGANIZED WITH SUPERCELLS POSSIBLE AND ATTENDANT
THREATS OF VERY LARGE HAIL AND TORNADOES...AND STORM MOTIONS WILL
BE FASTER...RIGHT MOVERS WILL MOVE SOUTH AT NEAR 20KTS...REDUCING
THE THREAT OF FLASH FLOODING. STORMS WILL DIMINISH LATE THIS EVENING
WITH ONLY ISOLATED/WIDELY SCATTERED STORMS AFTER MIDNIGHT AS SEVERE
THREAT WANES. FOG/STRATUS SEEM LIKE A GOOD BET OVERNIGHT WITH
LIGHT UPSLOPE WINDS AT THE SURFACE AND PLENTY OF BOUNDARY LAYER
MOISTURE...BURNING OFF FRIDAY MORNING. THE UPPER RIDGE WILL BUILD
EASTWARD ACROSS THE ROCKIES ON FRIDAY WITH RISING 500MB HEIGHTS
FORECAST...SUPPRESSING MOST IF NOT ALL CONVECTION. TEMPERATURES
WILL CLIMB INTO THE UPPER 80S TO LOWER 90S WITH THE LACK OF CLOUD
COVER AND WARMING MID LEVEL TEMPS ASSOCIATED WITH THE RIDGE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 124 PM MDT THU AUG 15 2013

MAIN BUT NOT HUGE FORECAST CONCERN IN THE SHORT TERM WILL BE
TEMPERATURES...WHICH HAS NOT BEEN THE CASE FOR A WHILE. SATELLITE
SHOWING LITTLE CHANGE FROM YESTERDAY WITH AN AMPLIFIED PATTERN FROM
THE CENTRAL PACIFIC INTO EASTERN NORTH AMERICA. AREA IS UNDER
NORTHWEST FLOW ALOFT AS RIDGE BEGINS TO BUILD IN BEHIND SHORTWAVE
TROUGH THAT IS MOVING THROUGH TONIGHT. DRIER AIR AT ALL LEVELS IS
MOVING IN FROM THE NORTH AND WEST.

AT MID LEVELS...THE GFS AND SREF WERE DOING A LITTLE BETTER THAN THE
REMAINING OUTPUT. SREF WAS DOING SLIGHTLY BETTER THAN THE CANADIAN
AND THE ECMWF ON THE SURFACE WIND/PRESSURE FIELD. MODELS HAVING
SOME DIFFICULTIES TO START OUT WITH THE LOW LEVEL THERMAL FIELD. THE
CANADIAN AND GFS WERE DOING A LITTLE BETTER THAN THE UKMET ON THE
LOW LEVEL THERMAL FIELD.

FRIDAY NIGHT...RIDGE BUILDING IN ALOFT. LITTLE TO NO LIFT ALOFT WITH
MUCH DRIER AIR MASS. ALSO MAIN SURFACE CONVERGENCE WEST OF AREA. SO
DRY FORECAST CONTINUES. SOUTHERLY SURFACE WINDS BEGIN TO INCREASE...
MAINLY LATE AND IN THE WEST. LIGHT WINDS EXIST IN THE EAST WITH
BOUNDARY LAYER RH PROGS INDICATING INCREASE IN MOISTURE NEARING 100
PERCENT. SO AT THIS TIME INSERTED PATCHY FOG.

SATURDAY/SATURDAY NIGHT...PATCHY FOG SHOULD BURN OFF BY MID MORNING.
HEIGHTS ALOFT KEEP SLIGHTLY RISING OR STAY ABOUT THE SAME. MODELS
SHOWING SOME VERY WEAK SHORTWAVE TROUGHS MOVING THROUGH. HOWEVER...
LITTLE TO NO MOISTURE TO WORK WITH AS MAIN SURFACE CONVERGENCE
REMAINS TO THE WEST. SO WILL KEEP THE FORECAST DRY. MADE LITTLE TO
NO CHANGE WITH THE HIGH TEMPERATURES AS LATEST GUIDANCE AND BIAS
ADJUSTMENT SUPPORT THE CURRENT TEMPERATURES. GUIDANCE IS WARMER FOR
THE MINS AND MAKES SENSE WITH THE STRONGER WINDS.

SUNDAY...DIFFERENCES IN HOW THE MODELS HANDLE THE RIDGING ALOFT
START SHOWING UP THIS DAY...WHICH IS WHAT ALSO HAPPENED YESTERDAY.
INFLUENCE OF THE RIDGE DOES BECOME STRONGER NO MATTER WHICH MODEL
YOU CHOOSE WITH WHAT LIFT AND MOISTURE THERE WAS EVEN LESS. SURFACE
CONVERGENCE REMAINS WEST SO WILL KEEP THE AFTERNOON DRY. SOUTH
SOUTHEAST TO SOUTHEAST WINDS INCREASE WITH ONLY A SLIGHT INCREASE
IN TEMPERATURES WHICH MAKES SENSE DUE TO THE SLIGHT UPSLOPE WIND
DIRECTION. MADE LITTLE IF ANY ADJUSTMENTS TO THE MAXES.

SUNDAY NIGHT THROUGH THURSDAY...NEW MODEL DATA CONTINUES TO SHOW BIG
DIFFERENCES IN HOW THEY HANDLE THE POSITION AND AMPLITUDE OF THE
UPPER RIDGE THAT WILL BE IN OUR AREA. THROUGH THE FIRST HALF OF
THIS PERIOD...OUR AREA IS IN EITHER SOUTHWEST FLOW ALOFT AND
POSSIBLE INFLUX OF SUBTROPICAL MOISTURE AND SHORTWAVES...RIDGE RIGHT
ON TOP OF US WHICH MAKES PRECIPITATION CHANCES ZERO OR NEAR ZERO...
AND RIDGE TO OUR WEST WITH SHORTWAVE TROUGHS IN NORTHERLY FLOW
ALOFT.

ECMWF IS STILL THE FURTHEST EAST WITH THE RIDGE. THE GFS IS NOW
TRENDING MORE TOWARD THE ECMWF BUT IS STILL NOTICEABLY WEST OF THE
ECMWF. THE CANADIAN IS EVEN MORE WEST THAN THE GFS. THROUGH THE
LAST HALF OF THE PERIOD...ECMWF IS FURTHER EAST AND LEAVES AREA MORE
OPEN TO SHORTWAVES AND SUBTROPICAL MOISTURE FROM THE SOUTHWEST. GFS
IS FURTHER EAST AND CLOSER TO THE ECMWF AND STARTS SHOWING A SCENARIO
SIMILAR TO THE ECMWF BUT IS NOT QUITE AS FAVORABLE. THE ENSEMBLE
DATA WOULD TEND TO SUPPORT THE MORE WESTWARD SOLUTION. THE SHORTWAVES
IN THIS FLOW ALONG WITH THE DETERMINISTIC QPF AND THE GEFS
PROBABILITIES SUPPORT SLIGHT CHANCES OF PRECIPITATION ALONG THE
WESTERN AND NORTHERN FRINGES OF THE UPPER RIDGE WHICH CORRESPONDS
CLOSELY TO OUR WESTERN AND NORTHERN PORTIONS OF OUR FORECAST AREA.

THE CRH_INIT GIVES ME THAT EXACT SCENARIO. ALSO PRECIPITATION
CHANCES IN THIS SCENARIO USUALLY ARE GOVERNED BY SUBTLE/MESOSCALE
DETAILS THAT CANNOT BE TAKEN INTO ACCOUNT THIS FAR OUT. SO SEE NO
REASON TO CHANGE INIT PRECIPITATION CHANCES. THE CHANCES FROM THE
INIT ARE LESS THAN THEY WERE YESTERDAY AND THAT MAKES SENSE. WOULD
NOT BE SURPRISED TO SEE EVEN MORE DRYING. SO CONSEQUENTLY DID NOT
MAKE CHANGES TO THE TEMPERATURES OR ANY OTHER PARAMETER DUE TO THE
WIDE RANGE OF DEPICTED POSSIBILITIES.

&&

.AVIATION....(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1113 AM MDT THU AUG 15 2013

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY BRIEFLY IMPACT
EITHER KGLD OR KMCK WITH FLIGHT CATEGORY RESTRICTIONS. SHEAR IS
ADEQUATE TO SUPPORT SUPERCELLS...AND STRONGER STORMS COULD PRODUCE
LARGE HAIL AND GUSTY WINDS. OVERNIGHT...LIGHT UPSLOPE WINDS AND
RESIDUAL LOW LEVEL MOISTURE WILL RESULT IN A GOOD CHANCE OF LOW
CLOUDS AND/OR FOG...SLOWLY IMPROVING FRIDAY MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.

&&

SHORT TERM...024
LONG TERM...BULLER
AVIATION...024
Hazardous weather outlook, Aug 15, 11:41 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT THU AUG 15 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161515-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1041 AM MDT THU AUG 15 2013 /1141 AM CDT THU AUG 15 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE TRI
STATE AREA THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS...BUT A TORNADO OR TWO WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED DAILY THUNDERSTORMS WILL RETURN TO THE CENTRAL HIGH
PLAINS REGION EACH DAY FROM MONDAY THROUGH WEDNESDAY OF NEXT
WEEK.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 15, 4:28 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM CDT THU AUG 15 2013

NEZ081-152200-
RED WILLOW-
428 PM CDT THU AUG 15 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF INDIANOLA...MOVING SOUTHEAST AT
25 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  BARTLEY BY 455 PM CDT...

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4027 10019 4017 10019 4014 10029 4035 10054
      4036 10053 4035 10030
TIME...MOT...LOC 2128Z 326DEG 21KT 4038 10042

THEDE
Special weather statement, Aug 15, 5:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM CDT THU AUG 15 2013

KSZ014-152300-
THOMAS-
523 PM CDT THU AUG 15 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEVANT...MOVING SOUTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3927 10093 3921 10112 3942 10125 3947 10111
TIME...MOT...LOC 2223Z 335DEG 15KT 3939 10115

THEDE
Special weather statement, Aug 15, 5:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
435 PM MDT THU AUG 15 2013

NEZ079-152300-
DUNDY-
435 PM MDT THU AUG 15 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENDERS...OR 7 MILES WEST OF WAUNETA...MOVING
SOUTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4033 10132 4022 10132 4014 10142 4032 10156
      4035 10157 4035 10135
TIME...MOT...LOC 2235Z 322DEG 14KT 4039 10149

THEDE
Local storm report, Aug 15, 5:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM MDT THU AUG 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             8 W OBERLIN             39.82N 100.68W
08/15/2013  E1.00 INCH       DECATUR            KS   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND

&&

JJM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:06 PM CDTAreal Flood WarningGLDGreeley3 hr
Aug 14, 10:44 PM CDTSpecial Weather StatementGLDCheyenne31 min
Aug 14, 11:16 PM CDTSpecial Weather StatementGLDCheyenne, Sherman29 min
Aug 14, 11:41 PM CDTSpecial Weather StatementGLDSherman34 min
Aug 15, 12:25 AM CDTSpecial Weather StatementGLDLogan, Sherman, Wallace65 min
Aug 15, 5:23 PM CDTSpecial Weather StatementGLDThomas37 min
Aug 15, 6:12 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas63 min
Aug 15, 6:17 PM CDTSpecial Weather StatementGLDGraham28 min
Aug 15, 6:25 PM CDTSpecial Weather StatementGLDRawlins35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.